Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Convex hulls of some classical families of univalent functions
HTML articles powered by AMS MathViewer

by L. Brickman, T. H. MacGregor and D. R. Wilken PDF
Trans. Amer. Math. Soc. 156 (1971), 91-107 Request permission

Abstract:

Let S denote the functions that are analytic and univalent in the open unit disk and satisfy $f(0) = 0$ and $f’(0) = 1$. Also, let K, St, ${S_R}$, and C be the subfamilies of S consisting of convex, starlike, real, and close-to-convex mappings, respectively. The closed convex hull of each of these four families is determined as well as the extreme points for each. Moreover, integral formulas are obtained for each hull in terms of the probability measures over suitable sets. The extreme points for each family are particularly simple; for example, the Koebe functions $f(z) = z/{(1 - xz)^2},|x| = 1$ , are the extreme points of cl co St. These results are applied to discuss linear extremal problems over each of the four families. A typical result is the following: Let J be a “nontrivial” continuous linear functional on the functions analytic in the unit disk. The only functions in St. that satisfy $\operatorname {Re} J(f) = \max \;\{ \operatorname {Re} \;J(g):g \in St\}$ are Koebe functions and there are only a finite number of them.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.42
  • Retrieve articles in all journals with MSC: 30.42
Additional Information
  • © Copyright 1971 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 156 (1971), 91-107
  • MSC: Primary 30.42
  • DOI: https://doi.org/10.1090/S0002-9947-1971-0274734-2
  • MathSciNet review: 0274734